Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Apr 10, 2013, 3:35 AM EDT. It took effect at Apr 11, 2013, 2:00 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 3:35 AM EDT (07:35 UTC)
- In effect from
- Apr 11, 2013, 2:00 AM EDT
- Expired
- Apr 11, 2013, 5:56 PM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
329 WHUS73 KGRR 100735 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 AM EDT WED APR 10 2013 LMZ844>846-101545- /O.CAN.KGRR.MF.Y.0001.000000T0000Z-130410T2000Z/ /O.EXB.KGRR.SC.Y.0033.000000T0000Z-130411T0600Z/ /O.NEW.KGRR.GL.W.0009.130411T0600Z-130411T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 335 AM EDT WED APR 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHEAST 15 TO 25 KNOTS TODAY INCREASING TO 35 KNOT GALES TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ849-101545- /O.EXT.KGRR.SC.Y.0033.000000T0000Z-130411T0600Z/ /O.NEW.KGRR.GL.W.0009.130411T0600Z-130411T2200Z/ PENTWATER TO MANISTEE MI- 335 AM EDT WED APR 10 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS TODAY INCREASING TO 35 KNOTS GALES TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ847-848-101545- /O.EXB.KGRR.SC.Y.0033.000000T0000Z-130411T0600Z/ /O.NEW.KGRR.GL.W.0009.130411T0600Z-130411T2200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 335 AM EDT WED APR 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS TODAY INCREASING TO 35 KNOT GALES TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
7 follow-up statements
886 WHUS73 KGRR 101347 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 947 AM EDT WED APR 10 2013 LMZ844>849-102200- /O.CON.KGRR.SC.Y.0033.000000T0000Z-130411T0600Z/ /O.CON.KGRR.GL.W.0009.130411T0600Z-130411T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 947 AM EDT WED APR 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS TODAY INCREASING TO 35 KNOTS GALES TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
180 WHUS73 KGRR 101933 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 PM EDT WED APR 10 2013 LMZ844>849-110345- /O.CON.KGRR.SC.Y.0033.000000T0000Z-130411T0600Z/ /O.CON.KGRR.GL.W.0009.130411T0600Z-130411T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 333 PM EDT WED APR 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY... * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS TODAY INCREASING TO 35 KNOT GALES TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
843 WHUS73 KGRR 110144 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 944 PM EDT WED APR 10 2013 LMZ844>849-110945- /O.CON.KGRR.SC.Y.0033.000000T0000Z-130411T0600Z/ /O.CON.KGRR.GL.W.0009.130411T0600Z-130411T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 944 PM EDT WED APR 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY... * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS TODAY INCREASING TO 35 KNOT GALES LATE TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
965 WHUS73 KGRR 110710 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 310 AM EDT THU APR 11 2013 LMZ844>849-111515- /O.CON.KGRR.GL.W.0009.000000T0000Z-130411T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 310 AM EDT THU APR 11 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST GALES TO 35 KNOTS. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
756 WHUS73 KGRR 111528 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1128 AM EDT THU APR 11 2013 LMZ844>849-112200- /O.CON.KGRR.GL.W.0009.000000T0000Z-130411T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1128 AM EDT THU APR 11 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST GALES TO 45 KNOTS DECREASING TO UNDER 20 KNOTS AFTER MIDNIGHT. * WAVES...2 TO 4 FEET SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
814 WHUS73 KGRR 112013 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 413 PM EDT THU APR 11 2013 LMZ844>849-112200- /O.CON.KGRR.GL.W.0009.000000T0000Z-130411T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 413 PM EDT THU APR 11 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST GALES TO 35 KNOTS DECREASING TO UNDER 20 KNOTS AFTER MIDNIGHT. * WAVES...2 TO 4 FEET SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
667 WHUS73 KGRR 112156 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 556 PM EDT THU APR 11 2013 LMZ846>849-120200- /O.CAN.KGRR.GL.W.0009.000000T0000Z-130411T2200Z/ /O.NEW.KGRR.SC.Y.0034.130411T2156Z-130412T0200Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 556 PM EDT THU APR 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...EAST TO 30 KNOTS DECREASING TO 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-112300- /O.CAN.KGRR.GL.W.0009.000000T0000Z-130411T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 556 PM EDT THU APR 11 2013 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE GALE WARNING. EASTERLY WINDS OF 15 TO 25 KNOTS WILL GRADUALLY BECOMING SOUTH SOUTHEAST LATE TONIGHT AT 5 TO 15 KNOTS. WAVES WILL BE 1 TO 2 FEET. $$ JK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 10, 3:24 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 10, 3:24 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 AM EDT WED APR 10 2013
.SYNOPSIS...
ISSUED AT 324 AM EDT WED APR 10 2013
THE VERY WET PATTERN WILL CONTINUE FOR A COUPLE MORE DAYS. WE EXPECT
WAVES OF SHOWERS AND SCATTERED THUNDERSTORMS TO MOVE ACROSS SW LWR
MICHIGAN TODAY THROUGH THURSDAY. AS LOW PRESSURE APPROACHES WINDS
WILL INCREASE TONIGHT THROUGH THURSDAY. THE NORTHEAST WINDS WILL
DRAW SOUTH SOME COOLER AIR WHICH IN TURN WILL HELP TO CREATE
FREEZING RAIN AND SLEET NORTH OF M-46 LATE TONIGHT THROUGH THURSDAY.
THIS PRECIPITATION WILL CHANGE TO WET SNOW BY FRIDAY. TEMPERATURES
WILL BE RATHER CHILLY THROUGH THE FIRST HALF OF THE WEEKEND BEFORE
MODERATING SUNDAY INTO NEXT WEEK.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 324 AM EDT WED APR 10 2013
FORECAST CONCERNS DEAL WITH THE ONGOING SHOWERS/TSRA AND THE
POTENTIAL ICING EVENT LATE TONIGHT THROUGH THURSDAY.
A STATIONARY FRONT REMAINS PARKED OVER NRN INDIANA/NRN OHIO WITH LOW
PRESSURE IN MISSOURI. A STRONG FEED OF MOISTURE FROM THE SOUTH
CONTINUES TO OVER RUN THE FRONT RESULTING IN SHOWERS/STORMS FROM
MISSOURI NEWD INTO WISCONSIN. A DEEP UPPER TROUGH OVER THE ROCKIES
HAS RESULTED IN WEAK UPPER RIDING OVER THE ERN US LEADING TO
CONFLUENT FLOW ACROSS MICHIGAN. SEVERAL SHORT WAVES WERE MOVING
ACROSS THE STATE AND ANOTHER IS POISED TO MOVE ACROSS THIS MORNING.
EACH WAVE HAS RESULTED IN AN UPTICK IN SHOWERS/STORMS DURING THE
PAST DAY OR SO AND THAT TREND WILL CONTINUE THROUGH THURSDAY.
ELEVATED INSTABILITY WILL RESULT IN A CONTINUED THREAT OF THUNDER
ALONG/SOUTH OF I-96 TODAY/TONIGHT. EXCESSIVE RAINFALL IS POSSIBLE
WITH ANOTHER 2-3 INCHES POSSIBLE THROUGH THE PERIOD LEADING TO
LOCALIZED FLOODING.
THE OTHER ISSUES WE/RE LOOKING AT IS THE POTENTIAL FOR FREEZING RAIN
AND SLEET COUPLED WITH GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH
THURSDAY. THE NORTHEAST WINDS ARE EXPECTED TO DRAG DOWN JUST ENOUGH
COLDER AIR TO RESULT IN A FREEZING RAIN THREAT ACROSS THE NRN 2 ROWS
OF COUNTIES BEGINNING LATE TONIGHT AND CONTINUING THROUGH THURSDAY
BEFORE THE PCPN TURNS OVER LIGHT SNOW.
GIVEN THE ABUNDANT RAINFALL EXPECTED OVER THE NEXT 36 HRS THE
FREEZING RAIN COULD BECOME PROBLEMATIC. JUST HOW MUCH ICE THERE WILL
BE IS THE ISSUE. CONFIDENCE IS LOW ON ESTIMATING HOW MUCH ICE WILL
ACCUMULATE. FREEZING RAIN WITH TEMPS AROUND FREEZING ISN/T NEARLY AS
PROBLEMATIC AS FREEZING RAIN WITH TEMPS IN THE TEENS. AS A RESULT
THIS MAY NOT BE A HIGH IMPACT EVENT...ALTHOUGH THE POTENTIAL IS
THERE. COMPOUNDING THE ISSUE WILL BE THE WINDS. GUSTY NORTHEAST
WINDS 20-30 MPH COULD RESULT IN SIGNIFICANT TREE DAMAGE. CONFIDENCE
IS FAIRLY HIGH THAT WE/LL SEE FREEZING RAIN AND SOME SLEET. BUT
CONFIDENCE IS LOWER AS TO WHAT THE IMPACT WILL BE. WE WANTED TO LET
PEOPLE KNOW THAT THE WEATHER WILL TAKE A TURN FOR THE WORSE LATE
TONIGHT ACROSS THE NRN CWA. AS A RESULT WE ISSUED A WINTER WEATHER
ADVISORY FOR THE NRN 2 ROWS OF COUNTIES FROM 06Z TONIGHT THROUGH 00Z
FRIDAY.
AS THE LOW GOES BY THURSDAY NIGHT...ENOUGH COLDER AIR SHOULD WORK
SOUTH INTO THE CWA TO MINIMIZE THE FREEZING RAIN THREAT AND TURN ANY
LINGERING PCPN OVER THE LIGHT SNOW.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 324 AM EDT WED APR 10 2013
THE MAIN FORECAST CHALLENGE IN THE LONG TERM DEALS WITH THE
PRECIPITATION POTENTIAL FOR FRIDAY NIGHT INTO SATURDAY.
THE GFS IS DIGGING A MID LEVEL SHORTWAVE INTO THE LOWER GREAT LAKES
REGION CAUSING THE UPPER LOW TO REMAIN PARKED OVER SOUTHERN ONTARIO
FOR FRIDAY NIGHT INTO SATURDAY NIGHT. THIS WOULD ACT TO KEEP THE
PRECIPITATION GOING. THE INCOMING ECMWF SUGGESTS THE UPPER LOW WILL
TRACKING EAST BY THIS TIME...WITH A MUCH LOWER POTENTIAL FOR
PRECIPITATION. THE ECMWF IS SHOWING DECENT CONTINUITY AND THE 500
MB HEIGHT FIELDS FROM THE GFS40 00Z SAT FOR THE UPPER MID WEST LOOK
NOISY FEATURING SEVERAL VERY SMALL SCALE WAVES. SO WILL FAVOR THE
ECMWF. BASED ON THAT WILL GO WITH A DRY SAT NIGHT. LOW POPS TO
CONTINUE FOR FRI NIGHT INTO SAT. PRECIPITATION TYPE SNOW FOR FRI
NIGHT GIVEN THE BELOW FREEZING SOUNDING PROFILE. RAIN OR SNOW
SHOWERS SATURDAY WITH DIURNAL HEATING POSSIBLY WARMING CONDITIONS UP
ENOUGH TO MELT THE FALLING SNOW.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1158 PM EDT TUE APR 9 2013
EXPECT MVFR AND IFR CEILINGS OVERNIGHT BUT FOG SHOULD NOT BE AS
BAD AS LAST NIGHT AS SOMEWHAT DRIER AIR IS MOVING IN ON NORTHEAST
WINDS. STEADY RAIN WILL ARRIVE BY 12Z WITH WIDESPREAD IFR/LIFR AND
SOME SCATTERED THUNDERSTORMS.
&&
.MARINE...
ISSUED AT 324 AM EDT WED APR 10 2013
BASED ON LOWER DEWPOINTS AND OBS ALONG THE COAST WE DISCONTINUED THE
MARINE DENSE FOG ADVISORY. WE ADDED A SCA THROUGH 06Z TONIGHT AND A
GALE WARNING AFTER 06Z. WINDS WILL INCREASE TODAY THROUGH THURSDAY
AS LOW PRESSURE APPROACHES AND INCREASE TO GALE FORCE LATE TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 324 AM EDT WED APR 10 2013
WILL ISSUE A FLOOD WATCH FOR MUCH OF THE REGION TODAY THROUGH
THURSDAY.
SOME LOCATIONS SAW A SOAKING RAIN TUESDAY...ESPECIALLY THE
MUSKEGON...GRAND RAPIDS TO LANSING REGION. ROUGHLY 1 TO 2 INCHES OF
RAIN HAS FALLEN SO FOR THIS REGION AND STREAMS AND CREEKS ARE NEAR
BANKFULL. FURTHER SOUTH NOT MUCH RAIN HAS FALLEN SO FAR FROM THIS
EVENT.
SEVERAL CLUSTERS OF CONVECTION EXIST UPSTREAM FROM WISCONSIN THROUGH
MISSOURI AND THEY ARE HEADED EAST ALONG THE STATIONARY FRONTAL ZONE
THAT EXTENDS INTO LOWER MI. RADAR 850 MB VWP SHOWS A SOUTHERLY LLJ
OF GREATER THAN 35 KNOTS AT ILX FEEDING THE GULF MOISTURE INTO THESE
STORMS. ELEVATED INSTABILITY EXISTS ALONG THE FRONTAL ZONE THROUGH
THE DURATION OF THE EVENT. THE PV ANOMALY KICKING OUT OF THE
SOUTHWEST U.S. WILL PROVIDE FAVORABLE UPPER LEVEL DIVERGENCE THROUGH
THU ACROSS THE LOWER GREAT LAKE REGION. THE LLJ TAKES A POSITION
SOUTH OF MI...AND WILL FEED THAT GULF MOISTURE INTO THE FRONTAL
ZONE...KEEPING LIFT GOING FOR MULTIPLE ROUNDS OF STORMS.
THE FIRST ROUND OF STORMS WILL ARRIVE IN 10Z TO 20Z. THIS
ORIGINATES FROM THE CONVECTION BUILDING IN THE MI/IA REGION. NAM40
SHOWS FAVORABLE 850 MOISTURE FLUX DIVERGENCE INTO SOUTHERN LOWER MI
ORIENTATED ALONG THE FRONTAL ZONE. THIS SUGGESTS A SEVERAL HOUR
PERIOD OF HEAVIER RAIN. THEN PERHAPS A LULL IN THE RAIN FOR THE
AFTERNOON/EARLY EVENING. A MUCH STRONGER LOW LEVEL JET ARRIVES
TONIGHT AND THAT SHOULD CAUSE THE CONVECTION TO BLOSSOM SOMEWHERE IN
THE NRN IL TO SOUTHERN MI REGION...AIDED BY THE INCREASING UPPER
LEVEL DIVERGENCE. GIVEN THE ORIENTATION OF THE 850 MB MOISTURE FLUX
DIVERGENCE STRETCHED OUT ALONG THE FRONTAL ZONE...THE HEAVY SHOWERS
MAY REPEAT OVER THE SAME AREA FOR MORE THAN 3 HOURS. AS A RESULT A
FLOOD WATCH WILL BE ISSUED.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH THURSDAY EVENING FOR MIZ050>052-056>059-
064>067-071>074.
WINTER WEATHER ADVISORY FROM 2 AM TO 8 PM EDT THURSDAY FOR
MIZ037>040-043>046.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ844>849.
GALE WARNING FROM 2 AM TO 6 PM EDT THURSDAY FOR LMZ844>849.
&&
SYNOPSIS...93
SHORT TERM...93
LONG TERM...MJS
AVIATION...OSTUNO
HYDROLOGY...MJS
MARINE...93Hazardous weather outlook, Apr 9, 7:28 PM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 728 PM EDT TUE APR 9 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 728 PM EDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE SOUTH OF M-46. SEVERE STORMS ARE NOT EXPECTEC. BRIEF HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE INTO WEDNESDAY NIGHT. SEVERE WEATHER IS NOT FORECASTED. RAIN WILL BE HEAVY AT TIMES INTO THURSDAY. THIS WILL LEAD TO AN INCREASED RISK FOR FLOODING. CONSIDERABLE RISES ARE FORECASTED FOR AREA RIVERS AND THEY WILL NEED TO BE MONITORED THROUGH THE WEEK. TEMPERATURES ARE FORECASTED TO FALL BELOW FREEZING MAINLY NORTH OF A MUSKEGON TO LANSING LINE THURSDAY NIGHT. THIS WILL LEAD TO AN INCREASED POTENTIAL FOR A PERIOD OF FREEZING RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-100900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 728 PM EDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT DENSE FOG OVER THE NEARSHORE WATERS WILL LEAD TO HAZARDOUS BOATING CONDITIONS. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT NORTH OF WHITEHALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS BOATING CONDITIONS DUE TO DENSE FOG WILL PERSIST INTO WEDNESDAY. BOATING CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT DUE TO HIGH WINDS AND WAVES NORTH OF WHITEHALL THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS 93
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Ionia | 66 hr |
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Ingham | 7 days |
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Clinton | 13 hr |
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Clinton | 13 hr |
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Kent | 13 hr |
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Muskegon | 13 hr |
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Mecosta | 4 days |
| Apr 9, 11:23 PM EDT | River Flood Advisory | GRR | Isabella | 13 hr |
| Apr 10, 3:30 AM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 9 more | 41 hr |
| Apr 10, 3:38 AM EDT | Winter Weather Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 12 hr |
| Apr 10, 9:05 AM EDT | Special Weather Statement | GRR | Gratiot, Isabella, Mecosta, Montcalm | 55 min |
| Apr 10, 9:15 AM EDT | Special Marine Warning | GRR | 60 min | |
| Apr 10, 9:48 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Ionia, Kent, Van Buren | 57 min |
| Apr 10, 10:38 AM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Ingham, Ionia | 67 min |
| Apr 10, 10:46 AM EDT | Special Weather Statement | GRR | Allegan, Kalamazoo, Van Buren | 59 min |
| Apr 10, 11:30 AM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 60 min |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Clinton | 17 days |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Kent | 13 hr |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Muskegon | 47 hr |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Newaygo | 13 days |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Isabella | 4 days |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Kent | 20 days |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Ottawa | 19 days |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Ingham | 13 hr |
| Apr 10, 11:35 AM EDT | River Flood Warning | GRR | Clinton | 35 hr |
| Apr 10, 12:03 PM EDT | River Flood Advisory | GRR | Kent | 53 hr |
| Apr 10, 12:03 PM EDT | River Flood Advisory | GRR | Kent | 7 days |
| Apr 10, 12:03 PM EDT | River Flood Advisory | GRR | Kent | 7 days |
| Apr 10, 12:03 PM EDT | River Flood Advisory | GRR | Ingham | 3 days |
| Apr 10, 12:03 PM EDT | River Flood Advisory | GRR | Barry | 3 days |
| Apr 10, 12:03 PM EDT | River Flood Advisory | GRR | Kent | 30 hr |
| Apr 10, 12:03 PM EDT | River Flood Advisory | GRR | Gratiot | 42 hr |
| Apr 10, 1:22 PM EDT | Special Weather Statement | GRR | Jackson | 53 min |
| Apr 10, 3:26 PM EDT | Freezing Rain Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.